Alert archive / New York / Wind Advisories in 2009
Wind Advisory 27, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 2, 2009, 3:37 PM EST for 6 counties in New York; 4 counties in Connecticut. It took effect at Dec 3, 2009, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 3:37 PM EST (20:37 UTC)
- In effect from
- Dec 3, 2009, 12:00 AM EST
- Expired
- Dec 3, 2009, 9:02 AM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 022037 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EST WED DEC 2 2009 ...STRONG WINDS EXPECTED TONIGHT THROUGH THURSDAY MORNING... .DEEP LOW PRESSURE WILL MOVE INTO THE ST LAWRENCE VALLEY BY THURSDAY MORNING. WINDS WILL INCREASE ACROSS NEW YORK CITY AND LONG ISLAND...AND PARTS OF SOUTHERN CONNECTICUT THIS EVENING...AND PEAK EARLY THURSDAY MORNING. CTZ005-006-022145- /O.CAN.KOKX.HW.A.0002.091203T0500Z-091203T1700Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 337 PM EST WED DEC 2 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND WATCH. $$ CTZ007>012-NYZ071>081-030445- /O.UPG.KOKX.HW.A.0002.091203T0500Z-091203T1700Z/ /O.NEW.KOKX.WI.Y.0027.091203T0500Z-091203T1600Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 337 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST THURSDAY. AS DEEPENING LOW PRESSURE MOVES INTO THE ST LAWRENCE VALLEY TONIGHT...SOUTHERLY WINDS WILL INCREASE. THE LOW WILL PASS WEST OF THE AREA EARLY THURSDAY MORNING...WHICH IS WHEN THE STRONGEST WINDS WILL OCCUR. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED OVER THE TWIN FORKS OF LONG ISLAND AND COASTAL SOUTH EASTERN CONNECTICUT AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
3 follow-up statements
000 WWUS71 KOKX 030347 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1047 PM EST WED DEC 2 2009 ...STRONG WINDS EXPECTED TONIGHT THROUGH THURSDAY MORNING... .DEEP LOW PRESSURE WILL MOVE INTO THE ST LAWRENCE VALLEY BY THURSDAY MORNING. WINDS WILL INCREASE ACROSS NEW YORK CITY AND LONG ISLAND...AND PARTS OF SOUTHERN CONNECTICUT OVERNIGHT...AND PEAK EARLY THURSDAY MORNING. CTZ007>012-NYZ071>081-031200- /O.CON.KOKX.WI.Y.0027.091203T0500Z-091203T1600Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1047 PM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. AS DEEPENING LOW PRESSURE MOVES INTO THE ST LAWRENCE VALLEY TONIGHT...SOUTHERLY WINDS WILL INCREASE. THE LOW WILL PASS WEST OF THE AREA EARLY THURSDAY MORNING...WHICH IS WHEN THE STRONGEST WINDS WILL OCCUR. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED OVER THE TWIN FORKS OF LONG ISLAND AND COASTAL SOUTH EASTERN CONNECTICUT AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 031015 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 515 AM EST THU DEC 3 2009 ...STRONG WINDS EXPECTED THIS MORNING... .DEEP LOW PRESSURE WILL MOVE INTO UPSTATE NEW YORK THIS AFTERNOON. WINDS HAVE INCREASED ACROSS NEW YORK CITY AND LONG ISLAND...AND PARTS OF SOUTHERN CONNECTICUT OVERNIGHT...AND ARE EXPECTED TO PEAK EARLY THIS MORNING. CTZ007>012-NYZ071>081-031600- /O.CON.KOKX.WI.Y.0027.000000T0000Z-091203T1600Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 515 AM EST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. AS DEEPENING LOW PRESSURE MOVES INTO UPSTATE NEW YORK THIS MORNING...SOUTHERLY WINDS WILL INCREASE. AS THE LOW PASSES WEST OF THE AREA EARLY THIS MORNING...THE STRONGEST WINDS WILL OCCUR. WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED THIS MORNING...BEFORE DIMINISHING THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER THE TWIN FORKS OF LONG ISLAND AND COASTAL SOUTH EASTERN CONNECTICUT AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 031402 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 902 AM EST THU DEC 3 2009 CTZ007>012-NYZ071>081-031515- /O.CAN.KOKX.WI.Y.0027.000000T0000Z-091203T1600Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 902 AM EST THU DEC 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. STRONG LOW PRESSURE OVER UPSTATE NEW YORK CONTINUES TO MOVE TO THE NORTHEAST. THE STRONGEST WINDS HAVE MOVED TO THE NORTH AND EAST OF THE REGION AS OF MID MORNING. AS THIS STORM SYSTEM MOVES FURTHER AWAY FROM THE REGION...WIND GUSTS WILL CONTINUE TO DIMINISH THROUGHOUT THE DAY TODAY. $$ MANNING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:04 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 2, 1:04 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
104 PM EST WED DEC 2 2009
.SYNOPSIS...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL MOVE FARTHER EAST
THIS AFTERNOON. THIS WILL ALLOW AN INTENSIFYING LOW PRESSURE
SYSTEM OVER THE TENNESSEE VALLEY TO TRACK NORTHEAST. THIS LOW WILL
PASS WEST OF THE REGION THURSDAY MORNING WITH A COLD FRONT MOVING
THROUGH. HIGH PRESSURE WILL RETURN LATER THURSDAY INTO FRIDAY
NIGHT. ANOTHER STORM MAY IMPACT THE AREA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS SHOULD CONTINUE TO LOWER AND THICKEN THIS AFTERNOON...ALONG WITH
A SOUTHERLY FLOW INCREASING SLIGHTLY AS THE REST OF THE DAY
PROGRESSES. LIGHT RAINFALL MAY ENTER FAR SW PORTION OF THE CWA BY
THE EVENING RUSH HOUR...BUT THE LIKELIHOOD IS THAT RAIN BEGINS
SHORTLY AFTER THIS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
00Z MODELS...AND 06Z NAM IN DECENT AGREEMENT WITH THE DEEPENING LOW
PRESSURE SYSTEM OVER THE TENNESSEE VALLEY TO PUSH INTO THE OHIO
VALLEY/GREAT LAKES REGION OVERNIGHT...AND EVENTUALLY OVER UPSTATE
NEW YORK BY LATE THURSDAY MORNING.
RAIN CHANCES INCREASE RAPIDLY LATE THIS EVENING INTO THE FIRST
PART OF THE OVERNIGHT PERIOD...WITH CATEGORICAL POPS JUST BEFORE
MIDNIGHT.
A WARM FRONT IS EXPECTED TO PUSH ACROSS THE REGION TONIGHT...WHICH
WILL RESULT IN A RISE IN TEMPERATURES OVERNIGHT. IN
ADDITION...MODELS CONTINUE TO SHOW SOME ELEVATED INSTABILITY AFTER
MIDNIGHT INTO EARLY THURSDAY MORNING...SO WILL CONTINUE TO KEEP THE
MENTION OF ISOLATED THUNDER IN THE FORECAST. A STRONG LOW LEVEL JET
ASSOCIATED WITH THIS SYSTEM (85 KTS) WILL ALSO BE IN PLACE AND
WINDS ARE EXPECTED TO MIX DOWN A BIT. WINDS ARE EXPECTED TO BE
SUSTAINED BETWEEN 25 AND 35 MPH...WITH GUSTS 50 TO 60 MPH. ANY
ORGANIZED CONVECTIONS WILL RESULT IN MUCH MORE EFFICIENT MIXING AS
WELL. WITH THESE SPEEDS RIGHT AT THE LOW END OF HIGH WIND
CRITERIA...ISSUED A HIGH WIND WATCH FROM MIDNIGHT TONIGHT THROUGH
NOON THURSDAY MORNING...BUT CONFINED IT TO ABOUT THE EASTERN TWO
THIRDS OF THE CWA...INCLUDING NYC.
IT SHOULD BE NOTED HOWEVER...THAT THE HIGHER ELEVATIONS OF THE
LOWER HUDSON VALLEY COULD SEE GUSTS 50 TO 60 MPH. WILL OBVIOUSLY
BE WATCHING THIS SITUATION CLOSELY.
THE COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES THROUGH DURING
MORNING HOURS...SO POPS TAPER OFF IN THE MORNING FOLLOWED BY A DRY
AFTERNOON. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE
ANYWHERE FROM AN INCH TO AN INCH AND A HALF ACROSS THE AREA. THERE
MAY BE A FEW ISOLATED HIGHER AMOUNTS IF ANY CONVECTION OCCURS.
FOLLOWED A MAV/MET BLEND FOR HIGH HIGHS ON THURSDAY...WHICH GIVES HIGHS
IN THE 60S. HIGH TEMPS HOWEVER MAY BE A FEW DEGREES WARMER OR
COOLER DEPENDING ON THE EXACT TIMING OF THE COLD AIR ADVECTION
WITH THE COLD FRONTAL PASSAGE. TEMPS MAY FALL EARLY THURSDAY
AFTERNOON.
HIGH PRESSURE THEN BUILDS BACK IN THROUGH THURSDAY NIGHT AND FRIDAY
WITH DRY WEATHER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CONSENSUS FOR A COASTAL STORM FRIDAY NIGHT INTO SATURDAY MAINTAINS
A TRACK A BIT TOO FAR EAST...AND THE LACK OF A COLD HIGH PRESSURE
TO THE NORTH...TO HAVE A SIGNIFICANT IMPACT TO THE LOCAL AREA.
HOWEVER...WITH DEEP TROUGHING OVER THE CENTRAL US AND FAST SW FLOW
OVER THE EAST...RUN TO RUN INCONSISTENCIES ARE EXPECTED.
BETTER MODEL AGREEMENT...FOR WHAT ITS WORTH...ON HIGH PRESSURE AND
COOL TEMPS DOMINATING SUNDAY AND MONDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL DRIFT FARTHER EAST
THIS AFTERNOON. A WARM FRONT WILL CROSS THE AREA LATE TONIGHT...FOLLOWED
BY A COLD FRONT THURSDAY MORNING AS A STRONG LOW PRESSURE CENTER
MOVES ACROSS NORTHERN NEW YORK STATE THURSDAY MORNING.
ACROSS ALL TERMINALS...ISOLATED CONVECTION AND LOW LEVEL WIND SHEAR
POSSIBLE BETWEEN 07Z AND 12Z TONIGHT. NOT ENOUGH CONFIDENCE TO
INCLUDE IN TAFS AT THIS TIME. BETTER CHANCES OF LLWS WOULD BE OVER
KISP AND KGON...WHERE THE CORE OF THE STRONG LOW LEVEL JET WILL BE
CLOSER...BUT ALL TERMINALS COULD BE AFFECTED.
TAF COMMENTS (FORECASTER INSIGHT ON TIMING, CONFIDENCE, TRENDS AND GROUND OPS)
KEWR...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
02/18Z 19007KT
02/19Z 18007KT
02/20Z 17008KT
02/21Z 15009KT
02/22Z 14010G16KT
02/23Z 13011G17KT
03/00Z 12012G18KT
03/01Z 12012G18KT
03/02Z 13013G19KT
03/03Z 13013G20KT
03/03Z 13013G21KT
KJFK...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KLGA...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KTEB...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KHPN...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KSWF...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 00Z.
KISP...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 01Z.
KBDR...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 01Z.
KGON...FORECAST ON TRACK...NO UNSCHEDULED AMENDMENTS
ANTICIPATED THROUGH 03Z.
OUTLOOK 18Z THURSDAY THROUGH MONDAY...
THU PM... VFR WITH GUSTY W TO NW WINDS.
THU NIGHT-FRI...VFR WITH GUSTY W-NW WINDS.
FRI NIGHT...VFR WITH DIMINISHING WINDS.
SAT-SUN...CHANCE OF SUB VFR AND GUSTY N WINDS
MON: VFR.
&&
.MARINE...
WITH INCREASING CONFIDENCE IN STRONG WINDS TONIGHT...ALL WATERS
NOW HAVE BEEN UPGRADED TO A GALE WARNING. LOW END SCA GUSTS ARE
POSSIBLE ON OCEAN WATERS LATE THIS AFTERNOON...BUT ONLY IN THE
LAST FEW HOURS OF THE PERIOD. EXPECT FULL GALE BY MID TO LATE
EVENING.
LATEST GUIDANCE SHOWS SUSTAINED 40 KTS POSSIBLE ACROSS OCEAN
WATERS SOUTH OF LONG ISLAND...AND POSSIBLE EXTREME EASTERN LI
SOUND TONIGHT. AN OCCASIONAL GUST TO STORM FORCE NOT OUT OF THE
QUESTION EITHER...ESPECIALLY IF CONVECTION DEVELOPS. SEAS BUILD UP
TO 17 FT ON THE OCEAN...AND WOULD EXPECT RATHER STEEP WAVES WITH
FAIRLY RAPID ONSET OF STRONG WINDS.
SCA CONDITIONS WOULD LIKELY FOLLOW THROUGH AT LEAST THURSDAY
EVENING...AND PERHAPS ALL WATERS WILL BE BELOW SCA CONDITIONS BY
FRIDAY MORNING.
SCA CONDITIONS ARE POSSIBLE ON THE OCEAN SAT NIGHT-SUNDAY AS A
COASTAL LOW PASSES WELL SOUTH/EAST OF THE LOCAL AREA. THEN QUIET
CONDITIONS SHOULD FOLLOW FOR SUNDAY AFTERNOON AND BEYOND AS HIGH
PRESSURE TAKES CONTROL.
&&
.HYDROLOGY...
1 TO 1 1/2 INCHES OF RAIN IS EXPECTED TONIGHT INTO THURSDAY
MORNING...BUT LOCALIZED AMOUNTS OF UP TO 2 INCHES ARE STILL
POSSIBLE. MINOR URBANIZED FLOODING WILL BE POSSIBLE...MAINLY LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
THE APPROACH OF A FULL MOON WILL KEEP ASTRONOMICAL TIDES HIGH
OVER THE NEXT SEVERAL DAYS. AN INCREASING SOUTHERLY FLOW
ASSOCIATED WITH LOW PRES PASSING TO THE WEST...AS WELL AS WAVE
ACTION COULD CAUSE MINOR COASTAL FLOODING...MAINLY IN THE SOUTH
SHORE BACK BAYS OF LONG ISLAND THU MORNING. THE STRONGEST WINDS
LOOK TO OCCUR RIGHT AROUND THE TIME OF HIGH TIDE...BUT DUE TO THE
FAIRLY QUICK PROGRESSION OF THE STORM...WINDS WILL SHIFT TO THE SW
AND DECREASE SOME BY THE EVENING HIGH TIDE CYCLE. DEPARTURES OF
1-1.5 FT ARE NEEDED TO REACH MINOR COASTAL FLOODING LEVELS IN THE
MORNING...2-2.5 FT IN THE EVENING. MODERATE FLOODING APPEARS
UNLIKELY DUE THE SHORT DURATION OF THIS EVENT...BUT WILL STILL
KEEP A CLOSE EYE ON THE MORE VULNERABLE SOUTH SHORE BACK BAY
LOCATIONS OF NASSAU COUNTY.
HIGH SURF AND BEACH EROSION...ALONG WITH WASHOVER OF DUNES
POSSIBLE...ESPECIALLY ACROSS EASTERN LONG ISLAND WHERE RECENT
STORMS HAVE BATTERED BEACHES.
SURGE GUIDANCE INDICATING POSSIBLE LOW WATER PROBLEMS WITH BLOW
OUT TIDES THURSDAY NIGHT INTO FRIDAY. HOWEVER...HIGH ASTRONOMICAL WATER
LEVELS SHOULD HELP EASE THINGS A BIT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY
MORNING FOR CTZ005>012.
NY...HIGH WIND WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY
MORNING FOR NYZ071>081.
NJ...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&
AVIATION...JCHazardous weather outlook, Dec 2, 3:30 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EST WED DEC 2 2009 CTZ005>012-NYZ071>074-078-079-031100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 330 AM EST WED DEC 2 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-NYZ067>070-031100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 330 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL INCREASE TONIGHT. VERY STRONG WINDS ARE POSSIBLE...ESPECIALLY ACROSS HIGHER ELEVATIONS. THESE WINDS MAY BRING DOWN TREE BRANCHES AND POWER LINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS ARE EXPECTED...ESPECIALLY ACROSS HIGHER ELEVATIONS ON THURSDAY MORNING. THESE WINDS MAY BRING DOWN TREE BRANCHES AND POWER LINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-031100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 AM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-031100- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 330 AM EST WED DEC 2 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. ALSO...A COMBINATION OF STRONG SOUTHERLY WINDS AND ROUGH SEAS MAY RESULT IN MINOR TO LOCALLY MODERATE COASTAL FLOODING DURING TIMES OF HIGH TIDE THURSDAY MORNING. SIGNIFICANT EROSION AND HIGH SURF ARE ALSO POSSIBLE ALONG OCEAN BEACHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:37 AM EST | Gale Warning | OKX | 31 hr | |
| Dec 2, 4:27 AM EST | High Wind Watch | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 11 hr |
| Dec 2, 4:08 PM EST | Coastal Flood Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 19 hr |
| Dec 2, 4:08 PM EST | High Surf Advisory | OKX | Kings, Suffolk | 32 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.